advice needed, a little scared and feeling like I am fighting this all on my own, I am turning into a sickly boring person on the new drug?

so why am I in pain with the leg which has had two d.v.t.s this year a different colour to my other leg, I am ment to be getting excited as I am going on my dream holiday which involves long hall flying and scuba diving which is my passion, so why am I frightened, I AM UPSETTING MY FAMILY FRIENDS because instead of being happy, I am worried, have not seen my blood guy to get more information I am seeing my neuro this month who, was the person who told my blood guy to not be so silly as to question that there was something else wrong, as I have had M.S.for many years ,now have protien s, which is no prblem but good to know, but had the a.p,s, antibodies a swell so now on the new blood thinner one 20mg pill a day sounds brill I know so why am I frightened, I never let M.S. control me or define me so why is this, taking over me , just incase you as yep on happy pills already but that only masks the problem, ANY ADVICE WELCOME.

6 Replies

oldestnewest
  • Hi hun, I am feeling your worry, I understand why you are feeling like this.

    You need to push to have it all checked before you go away for piece of mind if nothing else....dont take no for an answer, you are in your rights to have this done.

    It may be just after effects of the DVT's?? I dont know as not had one........ but surely they understand why you want it checked?

    Yes I agree with the masking with happy pills.......they need to find the cause (which is obvious) & find the answer (which is listen to you!)

    I hope you get the check up you obviously need to set your mind at rest......I wish I could help you more :(

    Good luck with it all & keep us informed.....& I want to see a photo from your scuba diving :) sounds fantastic!!

    Hugs, Sue x

  • Hi Miley. I have had DVTs too, and it is normal for the affected leg to remain a different colour. My left leg is about twice the size of my right leg and it is always a darker colour - ranging through pink, red to dark purple depending on if my APS is on a flare up or not. Add in the APS livedo rash too and I look really weird!! ( I tell my friends that whatever I choose to wear, I always have one leg that matches!)

    Even though my last DVT was nearly 4 years ago, and the clot has completely gone, my leg is still uncomfortable and achy, and I keep it raised when I sit down and can't bend it fully.

    I don't fly anymore and I can't trust myself to drive after a stroke nearly 3 years ago, but we still had a brilliant holiday this summer...we went polar bear hunting in the Arctic. ( That's what my family call it to tease me - in reality we went on a cruise ship from the UK to Greenland and Iceland - no polar bears to be seen but lots of icebergs, so I felt very adventurous!)

    Insist on a check up with your most trusted medic and then have a most wonderful holiday.

    Just one more thing... when I went on my first holiday after getting ill, I guess I thought that I would feel wonderful once we got there, but it was actually very disappointing and really hard work for the first two days - everything felt wrong as it was so different to my home environment. Once I got used to things like the height of the steps and the bed and even the loo, I relaxed, but I think I expected to feel miraculously healthier once I was on holiday and it just didn't happen immediately. So just be aware that it will feel very different and before you know it, you'll be relaxin' and chillin' and divin' !! Take care, Larraine x

  • Dear Miley, had 2 dvts in the right leg 10 yrs ago and gradually with warfarin they disappeared. My leg now has alot of spider veins and looks quite ugly compared with the other one. So you learn to live with it. As long as the clots get disolved you will be ok. Wear what I think are called teddy stockings(ask the medicos) as they compress the area(something to do with blood flow) wear while flying or it will help with the pain by reducing the swelling. I have aps and this has never worried me until this year as tiredness , memory problems and aching joints have come to the forefront. Have been on the happy pills for 10 yrs and this controls me by not breaking down every other day. So this sounds all new to you and sounds like you are trying to come to terms with another health problem. Feel free to email as i might be able to help more. Take care sweetie you can do this cause you already have been through other traumas . Anne

  • Hi miley

    I know exactly how you feel, part of it anyway

    I would phone the person who deals with your blood, not the Neurologist in this matter, I am tempted to say more but it is Sunday

    We are lucky enough to be able to fly on long distance flights as my Son works for an airline I know it affect me ( sorry) anyway that was before i was on anticoagulants

    I try not to show that I am scared although being on clexane made me feel ok on my last flight,( I am usually on Warfarin).

    If I was you I would discuss with the Haematologist about going on Clexane for the flight/ Holiday,thats what I am going to do next week.

    At the Hughes meeting professor Hughes mentioned flying affecting some people, I think their is a recording of it somewhere.

    Dvt I had one when I was pregnant, I am not sure if you have had it checked out reasently, but if is still painful I would II am not sure if you are able to walk, my leg ached a lot before going on a treadmill graduatly it improved, so exercise may help.

    All other precautions I am sure you are aware of re flying I sure you know.

    Wish I could scuba dive unfortunately it hurts my ears too much. snorkling is the best I can do

    Good luck hope you manage to have a lovely holiday

    ps Antidepressents are the best thing since sliced bread. I think

    Karen xx

  • thankyou so much everyone, it really helps to talk to all of you who understand what I am dealing with, you are all a great help . Angela, will be seeing blood guy on the 15th november, so keep your fingers ctossed that he is able to give me the reassurance I need to enjoy my holiday.

  • Good luck on the 15th....let us know.....& I want to see that pic'!! :) x

You may also like...